Edema is an adverse event associated with thiazolidinedione therapy The potential for mild-to-moderate peripheral edema with thiazolidinedione is known, especially in patients who have heart failure or use insulin. Our experience reveals that patients who do not have heart failure or do not use insulin also can develop moderate-to-severe edema that necessitates discontinuation of the thiazolidinedione. A 77-year-old man developed ankle, hand, and facial swelling 2 weeks after starting rosiglitazone. After discontinuing the drug, his edema resolved. A 75-year-old man developed bilateral lower leg edema 6 months after switching from troglitazone to pioglitazone. He was hospitalized for 51 days and, after aggressive diuresis and discontinuation of pioglitazone, was discharged with a weight loss of 30 pounds. A 53-year-old man developed lower leg edema 4 weeks after rosiglitazone was increased from 4 mg once/day to 4 mg twice/day. Rosiglitazone was discontinued and the edema resolved. Until the mechanism of action responsible for fluid overload is known, we suggest that thiazolidinediones be administered with caution in all patients.